Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Aug 14, 2009, 4:09 AM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Aug 14, 2009, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2009, 4:09 AM PDT (11:09 UTC)
- In effect from
- Aug 14, 2009, 2:00 PM PDT
- Expired
- Aug 14, 2009, 10:03 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 198 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5247 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 141109 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 409 AM PDT FRI AUG 14 2009 .AN AREA OF LOW PRESSURE MOVING INTO THE NORTHERN GREAT BASIN WILL PRODUCE STRONG WIND GUSTS ACROSS SOUTH CENTRAL NEVADA AND THE WESTERN MOJAVE DESERT THIS AFTERNOON AND EVENING. NVZ014-015-141800- /O.NEW.KVEF.WI.Y.0036.090814T2100Z-090815T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 409 AM PDT FRI AUG 14 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR CENTRAL NYE AND LINCOLN COUNTIES...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE BY EARLY AFTERNOON WITH GUSTS UP TO 45 MPH ACROSS CENTRAL NYE AND LINCOLN COUNTIES. WIND SPEEDS WILL BEGIN TO DECREASE THIS EVENING AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS TO 45 MPH WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523-141800- /O.NEW.KVEF.WI.Y.0036.090815T0300Z-090815T1100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 409 AM PDT FRI AUG 14 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT SATURDAY. WEST WINDS GUSTING UP TO 45 MPH WILL DEVELOP THIS EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY BETWEEN BARSTOW AND TRONA. THE STRONG WINDS WILL PERSIST OVERNIGHT THEN DECREASE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS TO 45 MPH WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. USE EXTRA CAUTION. && $$ JA
3 follow-up statements
000 WWUS75 KVEF 141734 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1034 AM PDT FRI AUG 14 2009 .AN AREA OF LOW PRESSURE MOVING INTO THE NORTHERN GREAT BASIN WILL PRODUCE STRONG WIND GUSTS ACROSS SOUTH CENTRAL NEVADA AND THE WESTERN MOJAVE DESERT THIS AFTERNOON AND EVENING. NVZ014-015-150300- /O.CON.KVEF.WI.Y.0036.090814T2100Z-090815T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 1034 AM PDT FRI AUG 14 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE BY EARLY AFTERNOON WITH GUSTS UP TO 45 MPH ACROSS CENTRAL NYE AND LINCOLN COUNTIES. WIND SPEEDS WILL BEGIN TO DECREASE THIS EVENING AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS TO 45 MPH WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ523-150300- /O.CON.KVEF.WI.Y.0036.090815T0300Z-090815T1100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1034 AM PDT FRI AUG 14 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PDT SATURDAY. WEST WINDS GUSTING UP TO 45 MPH WILL DEVELOP THIS EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY BETWEEN BARSTOW AND TRONA. THE STRONG WINDS WILL PERSIST OVERNIGHT THEN DECREASE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS TO 45 MPH WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. USE EXTRA CAUTION. && $$
000 WWUS75 KVEF 150147 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 647 PM PDT FRI AUG 14 2009 NVZ014-015-150300- /O.CAN.KVEF.WI.Y.0036.000000T0000Z-090815T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 647 PM PDT FRI AUG 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR SOUTH CENTRAL NEVADA. SUSTAINED WIND SPEEDS AND HIGHER WIND GUSTS ABOVE 40 MPH HAVE NOT MATERIALIZED ACROSS PORTIONS OF NYE...ESMERALDA AND LINCOLN COUNTIES. WIND SPEEDS WILL GRADUALLY DECREASE OVERNIGHT SO THE WIND ADVISORY WILL BE CANCELLED. $$ CAZ523-151000- /O.CON.KVEF.WI.Y.0036.090815T0300Z-090815T1100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 647 PM PDT FRI AUG 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY. WEST WINDS GUSTING UP TO 45 MPH WILL DEVELOP THIS EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY BETWEEN BARSTOW AND TRONA. THE STRONG WINDS WILL PERSIST OVERNIGHT THEN DECREASE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS TO 45 MPH WILL LIKELY PRODUCE AREAS OF BLOWING DUST AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. USE EXTRA CAUTION. && $$ PIERCE
000 WWUS75 KVEF 150503 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1003 PM PDT FRI AUG 14 2009 CAZ523-150615- /O.CAN.KVEF.WI.Y.0036.000000T0000Z-090815T1100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1003 PM PDT FRI AUG 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY. WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS NORTHWEST SAN BERNARDINO COUNTY THROUGH MIDNIGHT. THE WIND WILL STEADILY DECREASE AFTER MIDNIGHT. SUSTAINED WIND SPEEDS AND GUSTS WILL REMAIN UNDER WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Aug 13, 8:58 PM PDT, 7 hours 11 minutes earlier.
Area forecast discussion, Aug 13, 8:58 PM PDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 858 PM PDT THU AUG 13 2009 .SYNOPSIS...THUNDERSTORMS WILL OCCUR OVER NORTHWEST ARIZONA INTO THE EARLY HOURS OF FRIDAY MORNING...SOME OF WHICH COULD PRODUCE HEAVY RAINFALL. AN UNUSUAL FOR AUGUST COLD FRONT WILL APPROACH THE AREA FRIDAY AND PASS THROUGH ON LATE FRIDAY AND EARLY SATURDAY. THE FRONT WILL BRING BREEZY WINDS FRIDAY ALONG WITH DRIER AIR AND COOLER TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK. && .UPDATE...RADAR SHOWS ISOLATED THUNDERSTORMS OVER FAR EASTERN MOHAVE COUNTY WEAKENING OR MOVE EAST ACROSS THE COUNTY LINE INTO COCONINO OR YAVAPAI COUNTIES. AN UPPER LEVEL DISTURBANCE OVER WESTERN ARIZONA AND AN OTHER OVER SOUTHERN NEVADA PROGGED TO MOVE EAST OVER NIGHT WHICH WILL MAINTAIN DYNAMICS FOR SHOWERS OR THUNDERSTORMS OVER CENTRAL AND EASTERN ARIZONA THE REST THE NIGHT. DRIER WESTERLY FLOW STILL SLATED TO SPREAD ACROSS THE REGION FRIDAY AND SATURDAY AS DEEP TROUGH SLIDES SOUTHEAST THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. IT WILL BE BREEZY TOMORROW WITH TEMPERATURES STAYING BELOW SEASONAL NORMALS TOMORROW THROUGH THE WEEKEND. PLAN ON A LATE EVENING UPDATE. && .PREV DISCUSSION...321 PM PDT THU AUG 13...IN THE VERY SHORT TERM THUNDERSTORMS OVER MOHAVE COUNTY HAVE BEEN PRIMARILY FORMING OVER MOUNTAIN AREAS AND A FEW HAVE BECOME ANCHORED THERE AND BROUGHT FLOODING CONCERNS. OUTFLOWS AND MOISTURE ADVECTION FROM CONVECTION IN SOUTHERN ARIZONA EARLY THURSDAY MORNING ALONG WITH A JET MAX MOVING ACROSS NORTHWEST ARIZONA ARE ENHANCING THE STORMS. SEE LATEST STATEMENTS FOR MORE CURRENT INFORMATION. AN UNUSUAL FOR AUGUST APPROACHING FRONT WILL USHER IN INCREASING SOUTHWEST FLOW OVER THE AREA STARTING TONIGHT. FRIDAY WILL SEE DRIER AIR MOVE INTO MOST OF THE AREA BUT EXPECT A CHANCE FOR SOME ISOLATED CONVECTION IN EASTERN MOHAVE COUNTY FRIDAY AS SCOURING TAKES SOME TIME. PRIMARY FORECAST ELEMENTS TO LOOK AT WILL BE WINDS ON FRIDAY AND THEN TEMPERATURES FOR THE WEEKEND. SO FAR ASIDE FROM THE NAM GUIDANCE WINDS LOOK TO BE BELOW ADVISORY OR FIRE WEATHER THRESHOLDS. BREEZY CONDITIONS ARE LIKELY IN SOUTHERN NEVADA AND NORTHWEST ARIZONA FRIDAY. GUIDANCE VALUES FOR TEMPERATURES ARE IN CLOSE AGREEMENT AND SHOW A DROP BELOW NORMAL VALUES FOR THE WEEKEND BEHIND THE FRONT. .LONG TERM...SUNDAY MORNING THROUGH THURSDAY...ALMOST NO CHANGES MADE TO THE LONG TERM FORECAST. AFTER THE FRONTAL PASSAGE SATURDAY THE AREA REMAINS UNDER WEAK NORTHWEST FLOW AS TROUGH MOVES EAST WITH ITS TAIL END HANGING BACK AND RIDGING BUILDING OVER THE WESTERN STATES. THIS WILL KEEP TEMPERATURES SLIGHTLY BELOW NORMAL AND CONDITIONS DRY FOR THE EARLY PART OF NEXT WEEK. TEMPERATURES WILL RECOVER SOMEWHAT BY MID WEEK AS RIDGE AXIS SHIFTS EAST OVER THE CWA. && .AVIATION...FOR MCCARRAN...VERY LITTLE IN THE WAY OF CLOUD COVER EXPECTED THE NEXT FEW DAYS. AN APPROACHING FRONT WILL BRING STRONGER SOUTHWEST WINDS ON FRIDAY. FOR NOW LOOKING FOR GUSTS TO AROUND 25 KNOTS IN THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED THUNDERSTORMS WILL OCCUR UNTIL LATE EVENING OVER FAR EASTERN MOHAVE COUNTY. AN APPROACHING TROUGH/COLD FRONT WILL BRING INCREASING WIND SPEEDS FRIDAY OVER THE AREA. THE STRONGEST WINDS WILL BE OVER INYO..NORTHERN SAN BERNARDINO ...SOUTHERN CLARK AND NORTHERN MOHAVE COUNTIES FRIDAY AFTERNOON. ASIDE FROM EASTERN MOHAVE COUNTY LITTLE IN THE WAY OF CLOUD COVER EXPECTED. FAR EASTERN MOHAVE COUNTY HAS A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS FRIDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && 72/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 13, 6:19 AM PDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 619 AM PDT THU AUG 13 2009 AZZ002-036-CAZ519>527-NVZ014>022-140700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 619 AM PDT THU AUG 13 2009 /619 AM MST THU AUG 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ001-003-140700- NORTHWEST PLATEAU-NORTHWEST DESERTS- 619 AM MST THU AUG 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOHAVE COUNTY THIS AFTERNOON AND EVENING...ESPECIALLY NEAR THE EASTERN BORDER. THERE WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL WITH SOME STORMS LATE IN THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. DRY SOUTHWEST FLOW WILL PUSH MOISTURE EAST OF THE REGION FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:30 AM PDT | Red Flag Warning | VEF | Esmeralda, Lincoln, Nye | 14 hr |
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.